Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 56, NWS Pueblo, CO

October 9, 20205 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 9, 2020, 3:00 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2020, 3:00 PM MDT (21:00 UTC)
In effect from
Oct 10, 2020, 12:00 PM MDT
Expired
Oct 10, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, El Paso County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3444 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS85 KPUB 092100
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
300 PM MDT Fri Oct 9 2020

...A Red Flag Warning has been issued for Saturday from 12pm to
8pm for gusty winds, low relative humidity, high Haines indices 
and dry fuels for fire weather zones 226, 227, and 234 through 
237, which includes El Paso, Kiowa, Bent, Prowers and Baca 
counties...

...A Fire Weather Watch has been issued for Sunday afternoon and 
evening for gusty winds, low relative humidity, and dry fuels for
fire weather zones 222 and 224 through 237, which includes the 
San Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet 
Mountains, Fremont County, and the entire southeastern plains...

COZ234>237-101300-
/O.UPG.KPUB.FW.A.0039.201010T1800Z-201011T0200Z/
/O.NEW.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/
/O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
300 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 234...235... 236 AND 237... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, dry fuels and 
high haines indices, which is in effect from noon to 8 PM MDT 
Saturday. A Fire Weather Watch has also been issued. This Fire 
Weather Watch for gusty winds, low relative humidity, and dry 
fuels is in effect from Sunday afternoon through Sunday evening. 
The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 234...235...236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-227-101300-
/O.NEW.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/
/O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
300 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, DRY FUELS AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 226 AND 227... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, dry fuels and 
high haines indices, which is in effect from noon to 8 PM MDT 
Saturday. A Fire Weather Watch has also been issued. This Fire 
Weather Watch for gusty winds, low relative humidity, and dry 
fuels is in effect from Sunday afternoon through Sunday evening. 
The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 226 and 227.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the lower 60s.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-224-225-228>233-101300-
/O.NEW.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
300 PM MDT Fri Oct 9 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 221...222...224...225...228...229...
230...231...232 AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and dry fuels, 
which is in effect from Sunday afternoon through Sunday evening.

* Affected Area...Fire Weather Zones 221...222...224...225... 
  228...229...230...231...232 and 233.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Temperatures...In the upper 60s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
503 
WWUS85 KPUB 100950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MDT Sat Oct 10 2020

...A Red Flag Warning remains in effect for Today from Noon until
8pm for gusty winds, low relative humidity, high Haines indices 
and dry fuels for fire weather zones 226, 227, and 234 through 
237, which includes El Paso, Kiowa, Bent, Prowers and Baca 
counties...

...A Red Flag Warning has been issued for Sunday from 11 AM until
9 PM for gusty winds, low relative humidity, and dry fuels for 
fire weather zones 221, 222 and 224 through 237, which includes 
the San Luis and Wet Mountain Valleys, the Sangre de Cristo and 
Wet Mountains, Pikes Peak and Teller County, Fremont County, and 
the entire southeastern plains...

COZ226-227-234>237-110200-
/O.UPG.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/
/O.NEW.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
/O.CON.KPUB.FW.W.0056.201010T1800Z-201011T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
350 AM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH
HAINES INDICES FOR FIRE WEATHER ZONES 226...227...234...235...
236 AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS, AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
226...227...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 226...227...234...235... 
  236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph today.
  West to northwest winds 15 to 30 mph with gusts up to 45 mph on
  Sunday.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-224-225-228>233-110200-
/O.UPG.KPUB.FW.A.0040.201011T1800Z-201012T0300Z/
/O.NEW.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
350 AM MDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 221...222...224...225...228...229...230...
231...232 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 221...222...224...225... 
  228...229...230...231...232 and 233.

* Winds...West 15 to 30 mph with gusts up to 45 mph. Winds
  shifting from the northwest in the late afternoon and evening.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
423 
WWUS85 KPUB 102051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MDT Sat Oct 10 2020

...A Red Flag Warning remains in effect until 8 PM today for 
gusty winds, low relative humidity, high Haines indices and dry 
fuels for fire weather zones 226, 227, and 234 through 237, which 
includes El Paso, Kiowa, Bent, Prowers and Baca counties...

...A Red Flag Warning is in effect for Sunday from 11 AM until 9 
PM for gusty winds, low relative humidity, and dry fuels for fire 
weather zones 221, 222 and 224 through 237, which includes the San
Luis and Wet Mountain Valleys, the Sangre de Cristo and Wet 
Mountains, Pikes Peak and Teller County, Fremont County, and the 
entire southeastern plains...

COZ226-227-234>237-111300-
/O.CON.KPUB.FW.W.0056.000000T0000Z-201011T0200Z/
/O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
251 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 237... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
SUNDAY FOR FIRE WEATHER ZONES 226...227...234...235...236 AND 
237...

* Affected Area...Fire Weather Zones 226...227...234...235... 
  236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-224-225-228>233-111300-
/O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
251 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR FIRE WEATHER ZONES 221...222...224...225...228... 
229...230...231...232 AND 233...

* Affected Area...Fire Weather Zones 221...222...224...225... 
  228...229...230...231...232 and 233.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
642 
WWUS85 KPUB 110156
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
756 PM MDT Sat Oct 10 2020

...A Red Flag Warning remains in effect for Sunday from 11 AM 
until 9 PM for gusty winds, low relative humidity, and dry fuels 
for fire weather zones 221, 222 and 224 through 237, which 
includes the San Luis and Wet Mountain Valleys, the Sangre de 
Cristo and Wet Mountains, Pikes Peak and Teller County, Fremont 
County, and the entire southeastern plains...

COZ226-227-234>237-111800-
/O.EXP.KPUB.FW.W.0056.000000T0000Z-201011T0200Z/
/O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
756 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR 
FIRE WEATHER ZONES 226...227...234...235...236 AND 237...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 226...227...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 226...227...234...235... 
  236 and 237.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-224-225-228>233-111800-
/O.CON.KPUB.FW.W.0057.201011T1700Z-201012T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
756 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR 
FIRE WEATHER ZONES 221...222...224...225...228... 
229...230...231...232 AND 233...

* Affected Area...Fire Weather Zones 221...222...224...225... 
  228...229...230...231...232 and 233.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:29 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 9, 11:29 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1129 AM MDT Fri Oct 9 2020

.SHORT TERM...(Today and tonight)
Issued at 343 AM MDT Fri Oct 9 2020

...Record Temperatures again Today...

Current water vapor imagery and upper air analysis is indicating
weak to moderate westerly flow aloft across the region, as pieces of
eastern Pacific energy translating across the Northern Tier has
flattened the upper level ridge across the southern and central
Rockies. Latest GOES imagery also indicates some mid and upper level
moisture, embedded within the westerly flow aloft, spreading across
the region this morning. Weak lee troughing across the eastern
plains and warm air aloft across the region has allowed for some
breezy pockets to develop across the lee slopes and plains and wide
ranging temperatures early this morning of 30s and 40s across the
higher terrain and high mountain valleys, and a mixture of 50s and
60s across the I-25 Corridor and eastern plains as of 3 AM. RH
recovery has also been poor overnight, with current percentages
ranging from the teens to the mid 40s across the area.

Today and Tonight...No big changes in the current forecast, with
generally weak westerly flow across the region today becoming more
southwest though remaining generally weak into tonight. This will
keep warm air in place across the region, with highs expected to be
around yesterday's values in 80s to lower 90s across the plains, 60s
and 70s across the higher terrain and high mountain valleys, and
mainly in the 50s at the peaks. Highs could be tempered somewhat by
passing high clouds, however, temperatures should be near or above
record levels. Current records for October 9th are 77F in 1950 at
ALS, 82F in 1950 and 1963 at COS and 89F in 2003 at PUB.

There could be some spotty critical fire weather conditions across
the area today, especially across portions of the Sawatch and Sangre
de Cristo ranges through the afternoon. However, conditions look to
be too spotty for any fire weather highlights today. The westerly
flow aloft should help keep smoke generally north of the area,
though can't totally rule out some hazy conditions once again today.
Overnight lows tonight will be at or above seasonal levels, with the
coolest readings expected in the valley locales and warmest readings
across the higher terrain along and west of the I-25 Corridor.

.LONG TERM...(Saturday through Thursday)
Issued at 343 AM MDT Fri Oct 9 2020

...Critical Fire Weather Conditions expected for eastern portions
of the SE Plains Sat...
...Widespread Critical Fire Weather conditions likely for Sunday...

Southwest flow aloft starts to increase on Saturday, deepening the
lee side trough during the afternoon.  This will cause winds to
increase across southern and eastern portions of the area during the
afternoon and evening hours. RH values will be critically low
with high temperatures forecast to be just shy of records for this
date. So, extent of the wind increase will be the driver of where
critical fire weather conditions will be met. For now the far
southeast plains are looking most likely to meet criteria...but
there could be some spotty areas in El Paso and the southern
sections of the San Luis Valley as well...though conditions do
not look as likely to meet duration requirements. Will hoist a
Fire Weather Watch for Kiowa, Bent, Prowers and Baca counties with
the morning package where conditions are more likely to be met.

Upper trough entering the Pacific northwest will translate eastward
and cross the northern/central U.S. Rockies on Sunday.  Should see
winds increase across the higher mountains and east facing slopes
Sunday night which will lead to some warm overnight lows where
enhanced westerly winds set up.  Overall, wind speeds do not look
too strong as cross-sections show generally forward shear aloft.
However there will be some pockets of breezy westerly winds flowing
through the gaps/passes.  This will lead to poor overnight relative
humidity recovery across the lower eastern slopes and I-25 corridor
region overnight and set the stage for a critical fire weather day
across most of the lower elevations of southern CO Sunday afternoon.
West winds will increase and gust up to 40 to 50 mph in and near
the southeast mountains/adjacent plains as the surface low deepens
and kicks eastward during the afternoon. Will likely need another
round of fire weather highlights for Sunday across the San Luis
Valley and southeast plains. Will hit this hard in social media
posts and hazardous weather outlook, but will hold off on issuing
a Fire Weather Watch for Sunday to avoid confusion with
Saturday's watch. This will also allow more time for gaining
better clarity on how far east critical fire weather conditions
will spread on Sunday as it may be more marginal across the
southeast corner of the state.

Cold front drops through the plains Sunday evening in wake of the
passing trough to the north. This will bring a northerly wind
shift across the plains. Scant moisture in models suggests best
chance for showers will be across the central mountains where
favorable orographics will aid in producing an inch or two of snow
across the higher peaks. Can't rule out a spotty shower behind
the front across the Pikes Peak region and northern portions of
the southeast plains...but these will be the exception more than
the rule and any precipitation will be very spotty and light.

Temperatures will be cooler for Monday, but not as cool as earlier
runs had shown with some lower 70s likely across the plains. It will
still be super dry across the area with afternoon dew points in the
single digits and teens.  With strong northwest flow over the region
could see another round of critical fire weather conditions,
especially across the high valleys and portions of the adjacent I-25
corridor, as northwest winds mix down in the afternoon. It
doesn't look as windy as Sunday, but still concerning given our
persistent dry conditions.

Northwest flow will remain over the area through the end of the
week.  Temperatures warm again through Wednesday before another dry
cold front knocks them down again for Thursday and Friday. -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1129 AM MDT Fri Oct 9 2020

VFR conditions are expected over KALS, KCOS, and KPUB throughout
the forecast period. Generally speaking, diurnal wind fluctuation
are expected throughout the forecast, though some gusty westerly
winds are being observed early on over the I-25 corridor that
aren't being resolved by any models, so stay tuned for wind
magnitude and direction updates.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ234>237.

&&

SHORT TERM...MW
LONG TERM...KT
AVIATION...SKELLY
Hazardous weather outlook, Oct 9, 4:21 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
421 AM MDT Fri Oct 9 2020

COZ058>089-093>099-101030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
421 AM MDT Fri Oct 9 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Unseasonably warm conditions will continue today, with record to
near record high temperatures expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions will be possible across the
southeast plains on Saturday ahead of an approaching system. Low
relative humidity, breezy southerly winds, and dry conditions will
lead to conditions favorable for fire growth and spread across
Kiowa, Bent, Prowers and Baca counties on Saturday. Spotty brief
critical to near critical fire weather conditions will also be
possible across El Paso county and southern sections of the San
Luis Valley on Saturday.

Winds will increase Saturday night and Sunday with a round of
widespread critical fire weather conditions possible across the
San Luis Valley and all of the southeast plains on Sunday as
weather system passes to our north. Westerly winds will gust up to
40 to 50 mph in and near the mountains on Sunday. Please avoid
any activities which could spark a wildfire.

A cold front will move through the area Sunday night bringing an
inch or two of snow to the higher elevations of the Sawatch and
Mosquito ranges. Spotty rain showers will be possible across
northern portions of the southeast plains as well, but these will
be very hit or miss and any rainfall will be light. Monday will be
cooler, but with breezy northwest winds and relative humidity
values remaining low, critical fire weather conditions may
return across the valleys and adjacent I-25 corridor.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

23/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:40 AM MDTFire Weather WatchPUBBaca, Bent, Kiowa, Prowers11 hr
Oct 9, 3:00 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more13 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.